Any experience with Vancomycin???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 2/21/2009 10:43 PM (GMT -6)   
My doctor has been treating an infection in my abdomen with Cipro, and it hasn't helped enough.  So he wanted me to try Vancomycin.  I had my first dose today, and it will be my last.  The itching of my skin hit first, followed by severe pain that was unbelievable in my bladder and down my legs (like a 25 on a scale of 1-10!).  I contacted my doctor and he thinks I reacted to the drug.  I think it is Lyme die-off.  Has anyone here taken Vancomycin?  What was your experience?
 
Thanks,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


alfers
Veteran Member


Date Joined May 2005
Total Posts : 2671
   Posted 2/22/2009 9:11 AM (GMT -6)   
I took Vancomycin for a C-Diff infection. I didn't have any problems with it at all...It sounds like you might have had an allergic reaction.
Lyme and co-infections since approximately 2002. Diagnosed in 2005. Treated for two years solid. Diagnosed with Lymphomatoid Papulosis in October 2007. Currently back on abx.

Moderator for Lyme Disease forum


ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 2/22/2009 11:21 AM (GMT -6)   
Hi Razzle.  I agree it could be an allergic reaction.  Where were you itchy?  Did you have hives?
 

kandinsky
Veteran Member


Date Joined Sep 2006
Total Posts : 2300
   Posted 2/22/2009 3:24 PM (GMT -6)   
Hi Razzle ~

From my own personal experience I think it is die off from bartonella.

dom
Regular Member


Date Joined Apr 2006
Total Posts : 152
   Posted 2/22/2009 4:56 PM (GMT -6)   
Are you sure you didn't infuse the Vancomycin to quickly.  I didn't have any trouble with it but was told to infuse slowly (took about 1 1/2 hours with a pump) to avoid something called Red Man.  They told me I would turn red and get sick if done too fast.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 2/22/2009 6:05 PM (GMT -6)   
The infusion was not done too quickly I don't think...it was 100mL infused for 1 hour. I've had Redman and this was a bit different. My stomach was fine. No hives. Just intense itching all over my scalp, neck, shoulders, & chest. Only mild pink color showed up on my skin, except my face flushed in waves. With the Redman I had from Erythromycin, everything turned bright red...maybe this was a milder version of Redman, combined with whatever else caused the bladder & leg pain. I don't think Redman causes bladder pain, LOL. And this bladder pain was just a worse version of pain I've already had there. Didn't think about Bart die-off, that is a distinct possibility. Thanks for your insights.
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Heparin (to flush PICC line), IV Cipro (for G-tube site infection).


peping
New Member


Date Joined Mar 2014
Total Posts : 1
   Posted 3/11/2014 8:16 AM (GMT -6)   
I took vancomycin for 3 months thru a pic line because I developed MRSA from a hip replacement. After removing the hip I was in a wheel chair for the 3 months and a home health nurse came daily to administer the vancomycin. It did the trick. After the hip was replaced I was back at work in 2 weeks. I have another question however. If I were to develope MRSA again would the vanco still be effective. They told me if the vanco didn't work there was only one more to try before it would be a sepsis death which isn't pleasant at all.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 16, 2017 9:14 AM (GMT -6)
There are a total of 2,856,020 posts in 313,357 threads.
View Active Threads


Who's Online
This forum has 155017 registered members. Please welcome our newest member, Lizsdad.
515 Guest(s), 19 Registered Member(s) are currently online.  Details
NicHostetler, PeteZa, Kct, PeterDisAbelard., c009j, Staying Tuned, YoungSuffererCanada, physedgirl09, Lizsdad, Gear, Bohemond, cakegirl, TxBart, MariaS74, InTheShop, AZ Guy, ddyss, j. hall, SuperMarioGamer


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer